MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-18
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a conclusive cause for the reported difficulties; however, potential factors which may contribute to difficulty advancing and removing the device in the guiding catheter include, but are not limited to, manufacturing, damage to the stent, damage to the guiding catheter, guiding catheter size selection or procedural technique (devices not properly supported or coaxially aligned).Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, handling of the stent during preparation, and interaction with the anatomy, accessory devices and/or previously implanted stents.There was no damage noted to the stent delivery system (sds) during the inspection prior to use or during preparation for use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible that the device interacted with accessory devices or was not properly supported / coaxially aligned during advancement / retraction, as resistance was reported, which may have contributed to the reported difficult to advance/position and difficult to remove (guide catheter resistance), ultimately causing the stent to dislodge in the guide catheter during removal; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous, 90% stenosed lesion in the mid left anterior descending (lad) artery.A 3.5x18mm xience skypoint drug eluting stent (des) was advanced through a non-abbott extension catheter with resistance between the devices.The des was then removed from the anatomy with the extension catheter and when the extension catheter was removed, resistance was met with the des a second time and the stent was noted to be completely off of the delivery system balloon inside of the extension catheter.There was no adverse patient effect and no clinically significant delay in the procedure.A new xience des and a guide liner were used to successfully complete the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15955592
Report Number2024168-2022-12514
Device Sequence Number7340997
Product Code NIQ
UDI-Device Identifier08717648233401
UDI-Public08717648233401
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model Number1804350-18
Device Catalogue Number1804350-18
Device Lot Number2060241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEPLUS EXTENSION CATHETER.
Patient SexUnknown